Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 177, NWS Memphis, TN

May 6, 2012Mississippi County, Arkansas; Lauderdale County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 6, 2012, 7:58 PM CDT for Mississippi County, Arkansas; Lauderdale County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 7:58 PM CDT (00:58 UTC)
Expired
May 6, 2012, 8:45 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Mississippi County, AR, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 54 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 1.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1694 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1441 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

629 
WUUS54 KMEG 070058
SVRMEG
ARC093-TNC097-070145-
/O.NEW.KMEG.SV.W.0177.120507T0058Z-120507T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
758 PM CDT SUN MAY 6 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EXTREME WEST CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 845 PM CDT

* AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH OF
  KEISER...AND MOVING EAST AT 10 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER...
  LUXORA AND OSCEOLA.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3593 8997 3572 8987 3565 9018 3582 9026
TIME...MOT...LOC 0059Z 249DEG 7KT 3577 9012

$$
2 follow-up statements
700 
WWUS54 KMEG 070122
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT SUN MAY 6 2012

ARC093-TNC097-070145-
/O.CON.KMEG.SV.W.0177.000000T0000Z-120507T0145Z/
MISSISSIPPI AR-LAUDERDALE TN-
822 PM CDT SUN MAY 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EXTREME WEST CENTRAL LAUDERDALE AND CENTRAL MISSISSIPPI
COUNTIES...

AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
VICTORIA...OR 7 MILES NORTHWEST OF OSCEOLA...MOVING EAST AT 10 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KEISER...
LUXORA...OSCEOLA...VICTORIA...CHILSON...MANDALAY...LENNIE...
PETTYVILLE...LITTLE RIVER...WHISTLEVILLE...EASTVIEW...RED LINE...
TUCKERTOWN AND LOWDEN.

 THIS WARNING ALSO INCLUDES AREAS NEAR BIG LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3593 8997 3572 8987 3565 9018 3582 9026
TIME...MOT...LOC 0122Z 249DEG 7KT 3578 9008

$$
110 
WWUS54 KMEG 070140
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
840 PM CDT SUN MAY 6 2012

ARC093-TNC097-070151-
/O.EXP.KMEG.SV.W.0177.000000T0000Z-120507T0145Z/
MISSISSIPPI AR-LAUDERDALE TN-
840 PM CDT SUN MAY 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME WEST CENTRAL
LAUDERDALE AND CENTRAL MISSISSIPPI COUNTIES WILL EXPIRE AT 845 PM
CDT...

AT 841 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3593 8997 3572 8987 3565 9018 3582 9026
TIME...MOT...LOC 0141Z 249DEG 7KT 3579 9004

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 7:10 PM CDT, 48 minutes earlier.

Area forecast discussion, May 6, 7:10 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
710 PM CDT SUN MAY 6 2012

.UPDATE...

UPDATED TO INCLUDE 00Z AVIATON DISCUSSION BELOW.

JCL

&&

.DISCUSSION... /ISSUED 230 PM CDT SUN MAY 6 2012/

CONDITIONS SIMILAR TO YESTERDAY WITH TEMPERATURES NEAR 90F ALONG
AND WEST OF THE MS RIVER...WITH MAINLY 80S ACROSS THE EASTERN
MIDSOUTH COUNTIES. SOUTH WINDS HAVE BEEN GUSTY WEST OF THE RIVER
AND LIGHTER TO THE EAST. HEAT INDICES RANGED FROM THE UPPER 80S TO
MID 90S.

FOR TONIGHT THROUGH TUESDAY...SHORT TERM ISOLATED SHOWERS WILL BE
LIMITED TO POINTS SOUTH OF INTERSTATE FORTY THROUGH THE EARLY
EVENING HOURS. THIS ACTIVITY WILL DIMINISH BY SUNSET WITH THE
FOCUS FOR PRECIPITATION SHIFTING TO THE NORTH AND WEST.

MODELS ARE GOOD AGREEMENT THAT A COLD FRONT NOW DRAPED FROM
CENTRAL IOWA TO WESTERN OKLAHOMA WILL CONTINUE TO GENERATE
CONVECTION OVERNIGHT. THIS ACTIVITY WILL MOVE INTO THE NORTHERN
MIDSOUTH COUNTIES AFTER MIDNIGHT...MAKING ITS WAY TO THE MEMPHIS
AREA TOWARDS SUNRISE. INTENSITY NOT EXPECTED TO BE SEVERE AT THIS
TIME...AND COVERAGE WILL LIKELY BE MORE SCATTERED IN NATURE. A
BETTER OPPORTUNITY FOR STRONG TO SEVERE STORMS WILL OCCUR MONDAY
AFTERNOON AND EVENING AS TEMPERATURES REBOUND BACK TO THE MID AND
UPPER 80S. POCKETS OF CAPE EXCEEDING 3000J/KG SEEMS REASONABLE
AHEAD OF THE BOUNDARY...BUT HOW MUCH SEVERE COVERAGE AT THIS POINT
IS STILL IN QUESTION AS BOTH MID AND HIGH CLOUDS WILL HAVE TO
ERODE AND UPPER FORCING IS LAGGING BACK INTO THE WESTERN GREAT
LAKES. MULTICELL CLUSTERS AND PULSE TYPE STORM MODES SEEM MOST
FAVORABLE AS MID LEVEL WIND SPEEDS WILL REMAIN WEAK OVER THE
AREA. FOR THIS REASON THE FRONT WILL BEGIN TO SLOW MONDAY NIGHT
AND ON TUESDAY KEEPING A THREAT FOR SHOWERS AND STORMS IN THE
FORECAST SOUTH OF INTERSTATE FORTY. FURTHER NORTH DRIER AIR WILL
FILTER INTO THE REGION EARLY TUESDAY WITH A MIX OF CLOUDS AND SUN
EXPECTED BY TUESDAY AFTERNOON. HIGHS WILL BE CLOSER TO NORMAL
ON TUESDAY BEHIND THE BOUNDARY.

WEDNESDAY THROUGH FRIDAY...THIS PERIOD WILL BE DRY WITH LIGHT
EASTERLY WINDS AND DEWPOINTS FALLING INTO THE 40S AND 50S...AS BOTH
A NORTHWEST FLOW ALOFT DEVELOPS AND COOL SURFACE HIGH PRESSURE
BUILDS INTO THE OHIO VALLEY. TEMPERATURES WILL BE VERY SPRING LIKE
WITH HIGHS IN THE 70S. LOWS WILL BE IN THE 40S ACROSS THE
TENNESSEE RIVER COUNTIES AND FORESTED REGIONS OF NORTH
MISSISSIPPI...WITH 50S ELSEWHERE.

NEXT WEEKEND...MODELS BACK THE UPPER LEVEL FLOW TO THE WEST ON
SATURDAY WITH BOTH A WEAK COLD FRONT PROGGED TO DROP SOUTH AND A
WEAK DISTURBANCE PASSES OVERHEAD. HAVE LEFT SLIGHT RAIN CHANCES
IN THE EXTENDED FORECAST AS THE AREA WILL LAG IN GULF MOISTURE
RECOVERY. TEMPERATURES WILL REMAIN IN THE UPPER 70S TO LOW 80S
WITH MOSTLY CLOUDY SKIES.

JAB

&&

.AVIATION...

00Z TAF CYCLE (07/00Z-08/00Z)

VFR CONDITIONS WILL CONTINUE TONIGHT AS LINGERING CONVECTION
DISSIPATES THIS EVENING. S WINDS 4-6 KTS TONIGHT.

AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE REGION FROM THE WEST
MONDAY MORNING WITH A COLD FRONT APPROACHING LATE IN THE DAY.
SCATTERED SHOWERS ARE EXPECTED TO AFFECT KJBR...KMEM...AND KMKL
AFTER 10Z-13Z...MENTIONED VCSH FOR NOW. WITH DAYTIME HEATING
COMBINING WITH THE UPPER LEVEL DISTURBANCE...THINK CONVECTION WILL
INCREASE IN INTENSITY WITH SCATTERED THUNDERSTORMS
DEVELOPING...MENTIONED VCTS AT ALL THE TAF SITES AFTER 15Z-18Z
WITH THE EARLIEST TIME BEING AT KJBR. THUNDERSTORMS ARE THEN
EXPECTED TO INCREASE IN COVERAGE FROM THE WEST MONDAY AFTERNOON
WITH THE APPROACH OF THE COLD FRONT...PUT TEMPO TSRA MONDAY
AFTERNOON BEGINNING FIRST AT KJBR AND LAST AT KTUP. SW WINDS
INCREASING TO AROUND 10 KTS MONDAY.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  72  88  68  81 /  20  60  60  20
MKL  66  86  63  80 /  30  60  60  20
JBR  70  87  63  79 /  40  60  50   0
TUP  68  89  66  85 /  20  50  70  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 6, 2:58 PM CDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
258 PM CDT SUN MAY 6 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-072200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
258 PM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED STORMS MAY REACH STRONG TO SEVERE LIMITS THIS AFTERNOON
ACROSS PORTIONS OF NORTH MISSISSIPPI. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREATS. LOCALIZED FLASH FLOODING IS A
SECONDARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER ALL THE
MIDSOUTH MONDAY AND MONDAY NIGHT..

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTH
MISSISSIPPI AND MAY BE REQUESTED MONDAY AND MONDAY NIGHT OVER THE
ENTIRE MIDSOUTH.

.SPOTTER INFORMATION STATEMENT...

JAB

In the hours before

Special weather statement, May 6, 6:11 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 PM CDT SUN MAY 6 2012

MSZ024-062345-
MONROE MS-
611 PM CDT SUN MAY 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 645 PM CDT FOR...

  NORTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER AMORY AT 612 PM CDT...MOVING EAST AT 15
MPH.

PEOPLE IN MONROE COUNTY...INCLUDING LOCATIONS NEAR AMORY...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3383 8828 3393 8861 3409 8855 3409 8848
      3404 8820
TIME...MOT...LOC 2312Z 286DEG 11KT 3399 8847
Special weather statement, May 6, 6:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT SUN MAY 6 2012

ARZ028-MOZ113-115-070000-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-
631 PM CDT SUN MAY 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 700 PM CDT FOR...

  NORTH CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
  SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTHWEST OF GOSNELL AT 632 PM
CDT...MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DUNKLIN...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR BLYTHEVILLE...GOSNELL AND STEELE...SHOULD MONITOR THIS
STORM CLOSELY.

&&

LAT...LON 3622 8993 3607 8973 3587 8999 3600 9015
TIME...MOT...LOC 2332Z 223DEG 11KT 3600 8999
Special weather statement, May 6, 6:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT SUN MAY 6 2012

ARZ028-070030-
MISSISSIPPI AR-
658 PM CDT SUN MAY 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 730 PM CDT FOR...

  NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES WEST OF DELL AT 658 PM CDT...MOVING
NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING LOCATIONS NEAR
BLYTHEVILLE...GOSNELL AND MANILA...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.

&&

LAT...LON 3584 8982 3572 9013 3587 9025 3600 9002
      3600 8994
TIME...MOT...LOC 2358Z 239DEG 10KT 3584 9010
Special weather statement, May 6, 7:30 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
730 PM CDT SUN MAY 6 2012

ARZ009-070100-
CLAY AR-
730 PM CDT SUN MAY 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  WESTERN CLAY COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES EAST OF CORNING AT 731 PM CDT...
MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY COUNTY...INCLUDING LOCATIONS NEAR CORNING...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3628 9047 3639 9065 3650 9055 3650 9023
TIME...MOT...LOC 0031Z 218DEG 15KT 3641 9049
Special weather statement, May 6, 7:33 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
733 PM CDT SUN MAY 6 2012

ARZ008-009-017-018-026-070100-
CLAY AR-CRAIGHEAD AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
733 PM CDT SUN MAY 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 800 PM CDT FOR...

  EXTREME SOUTHWESTERN CLAY COUNTY IN EASTERN ARKANSAS...
  NORTHWESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  WESTERN GREENE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 5 MILES WEST OF FONTAINE AT 734 PM CDT...
MOVING NORTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN CLAY...CRAIGHEAD...GREENE...LAWRENCE AND RANDOLPH
COUNTIES...INCLUDING LOCATIONS NEAR HOXIE AND WALNUT RIDGE...SHOULD
MONITOR THIS STORM CLOSELY.

&&

LAT...LON 3632 9079 3616 9054 3587 9088 3598 9105
TIME...MOT...LOC 0034Z 218DEG 15KT 3600 9090
Special weather statement, May 6, 7:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
744 PM CDT SUN MAY 6 2012

ARZ028-MOZ115-TNZ048-070115-
MISSISSIPPI AR-PEMISCOT MO-LAUDERDALE TN-
744 PM CDT SUN MAY 6 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 815 PM CDT FOR...

  NORTHEASTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  SOUTH CENTRAL PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
  NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF BURDETTE AT 745 PM CDT...
MOVING NORTHEAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAUDERDALE...MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR BLYTHEVILLE AND LUXORA...SHOULD MONITOR THIS STORM
CLOSELY.

&&

LAT...LON 3604 8984 3585 8969 3573 8998 3588 9010
TIME...MOT...LOC 0045Z 237DEG 7KT 3586 8994

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:30 PM CDTSpecial Weather StatementMEGClay30 min
May 6, 7:33 PM CDTSpecial Weather StatementMEGGreene27 min
May 6, 7:44 PM CDTSpecial Weather StatementMEGMississippi31 min
May 6, 8:24 PM CDTSpecial Weather StatementMEGClay36 min
May 6, 8:44 PM CDTSpecial Weather StatementMEGMississippi31 min
May 6, 9:21 PM CDTSpecial Weather StatementMEGMississippi39 min
May 6, 9:49 PM CDTFlash Flood WarningMEGMississippi3 hr
May 7, 1:07 AM CDTSpecial Weather StatementMEGMississippi23 min
May 7, 1:11 AM CDTSpecial Weather StatementMEGClay34 min
May 7, 1:38 AM CDTSpecial Weather StatementMEGCross52 min
May 7, 1:41 AM CDTFlash Flood WarningMEGClay, Randolph3 hr
May 7, 2:40 AM CDTFlash Flood WarningMEGMississippi3 hr
May 7, 4:57 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Randolph3 hr
May 7, 5:39 AM CDTFlash Flood WarningMEGMississippi3 hr
May 7, 8:05 AM CDTFlash Flood WarningMEGClay, Craighead, Greene, Randolph115 min
May 6, 9:40 PM CDTSpecial Weather StatementMEGTipton35 min
May 6, 10:35 PM CDTSpecial Weather StatementMEGShelby25 min
May 6, 11:01 PM CDTSpecial Weather StatementMEGFayette29 min
May 6, 11:28 PM CDTSpecial Weather StatementMEGChester, Fayette, Hardeman62 min
May 7, 1:04 AM CDTFlash Flood WarningMEGChester, Hardeman, McNairy3 hr
May 7, 1:52 AM CDTSpecial Weather StatementMEGLauderdale, Tipton38 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.